MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT (SHORT); SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90208
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during final tightening, two denali spinal system torque limiting shafts twisted intra-operatively.The procedure was completed successfully with a 5 min surgical delay.No adverse consequences or medical intervention were reported.This report represents the second of the torque limiting shafts.
 
Additional Manufacturer Narrative
Visual inspection: tip of the device was confirmed to be deformed.The tip was deformed in a clockwise, rotational pattern.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The returned device was inspected, and the distal tip was observed to be deformed in a clockwise, rotational pattern.The observed deformation pattern indicates that the damage occurred during tightening.Upon correspondence with rep, it was communicated that the tip of driver twisted before torque limiting handle clicked.As the device was manufactured in 2018, it is possible that repeated use of the instrument during its service life weakened the material integrity at the tip, contributing to tip deformation.
 
Event or Problem Description

Brand Name
TORQUE LIMITING SHAFT (SHORT); SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11108067
Report Number3004774118-2021-00002
Device Sequence Number19814119
Product Code LXH
UDI-Device Identifier10888857010529
UDI-Public10888857010529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90208
Device Lot NumberHRRH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1